Advanced search
Start date

Time Series, Dependence Analysis and Applications

Grant number: 08/51097-6
Support type:Research Projects - Thematic Grants
Duration: July 01, 2008 - June 30, 2012
Field of knowledge:Physical Sciences and Mathematics - Probability and Statistics
Principal Investigator:Pedro Alberto Morettin
Grantee:Pedro Alberto Morettin
Home Institution: Instituto de Matemática e Estatística (IME). Universidade de São Paulo (USP). São Paulo , SP, Brazil
Co-Principal Investigators:Nikolai Valtchev Kolev
Associated grant(s):10/51940-5 - Roger Bian Nelsen | Lewis Clark College - United States, AV.EXT
Associated scholarship(s):10/19375-6 - Time series classification, BP.PD
09/11104-6 - Construction of multivariate distributions with asymmetric dependence: hierarchical Arquimedean copula, Pair-Copula and students t copula, BP.MS
09/09588-5 - Estimation of far models by wavelets, BP.DR
09/05884-9 - Lévy processes in finance: the calibration problem and the concept of skewness in the market, BP.PD


In this project, we will investigate methodologies of time series, measuresof dependence, copulas and new alternative functions of dependence, with po-tential applications in several fields, as Actuarial Sciences (Insurance, PensionFunds, etc), Finance, Medicine, Biology and Physical Sciences.These methodologies aim to solve some important theoretical and appliedproblems related to the following strongly connected research topics:1. Evaluation of risks associated with events as earthquakes, car accidents,forest fires, increase in temperature and sea level and also with measures ofrisks in finance.2. Occurrences of extreme values in time series and characterization of ex-treme dependencies.3. Estimation of volatilities of financial assets, including high frequency data.4. Study of random sums with various forms of dependence, with applicationsin discrete time series and insurance.5. Extension of the concept of copula to the case of time series and applicationto the study of the dependence phenomenon.6. Study of measures of local dependence, for random variables and timeseries, and tests of independence.7. Study of processes with long dependence, with applications in physicalsciences and economics.8. Applications to the study of sequences of DNA, microarrays, functionalmagnetic resonance imaging, sea level and waves, climatology. (AU)

Scientific publications (11)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
MONTORIL, MICHEL H.; MORETTIN, PEDRO A.; CHIANN, CHANG. Wavelet estimation of functional coefficient regression models. INTERNATIONAL JOURNAL OF WAVELETS MULTIRESOLUTION AND INFORMATION PROCESSING, v. 16, n. 1 JAN 2018. Web of Science Citations: 0.
PORTO, ROGERIO; MORETTIN, PEDRO; PERCIVAL, DONALD; AUBIN, ELISETE. Wavelet shrinkage for regression models with random design and correlated errors. BRAZILIAN JOURNAL OF PROBABILITY AND STATISTICS, v. 30, n. 4, p. 614-652, NOV 2016. Web of Science Citations: 0.
LATIF, SUMAIA A.; MORETTIN, PEDRO A. Curve of Correlation for Time Series. COMMUNICATIONS IN STATISTICS-SIMULATION AND COMPUTATION, v. 45, n. 8, p. 2792-2809, 2016. Web of Science Citations: 1.
MONTORIL, MICHEL H.; MORETTIN, PEDRO A.; CHIANN, CHANG. Spline estimation of functional coefficient regression models for time series with correlated errors. Statistics & Probability Letters, v. 92, p. 226-231, SEP 2014. Web of Science Citations: 3.
SALCEDO, GLADYS E.; PORTO, ROGERIO F.; MORETTIN, PEDRO A. Comparing non-stationary and irregularly spaced time series. COMPUTATIONAL STATISTICS & DATA ANALYSIS, v. 56, n. 12, p. 3921-3934, DEC 2012. Web of Science Citations: 3.
VALK, MARCIO; PINHEIRO, ALUISIO. Time-series clustering via quasi U-statistics. JOURNAL OF TIME SERIES ANALYSIS, v. 33, n. 4, p. 608-619, JUL 2012. Web of Science Citations: 2.
PINHEIRO, ALUISIO; SEN, PRANAB KUMAR; PINHEIRO, HILDETE P. A class of asymptotically normal degenerate quasi U-statistics. ANNALS OF THE INSTITUTE OF STATISTICAL MATHEMATICS, v. 63, n. 6, p. 1165-1182, DEC 2011. Web of Science Citations: 4.
SIMON DE MIRANDA, JOSE CARLOS; MORETTIN, PEDRO A. Estimation of the intensity of non-homogeneous point processes via wavelets. ANNALS OF THE INSTITUTE OF STATISTICAL MATHEMATICS, v. 63, n. 6, p. 1221-1246, DEC 2011. Web of Science Citations: 2.
PINHEIRO, HILDETE P.; KIIHL, SAMARA F.; PINHEIRO, ALUISIO; DOS REIS, SERGIO F. Asymptotic behavior of the scaled mutation rate estimators. BIOMETRICAL JOURNAL, v. 52, n. 3, p. 400-416, JUN 2010. Web of Science Citations: 1.
POLETTI LAURINI‚ M.; VALLS PEREIRA‚ P.L. Conditional stochastic kernel estimation by nonparametric methods. ECONOMICS LETTERS, v. 105, n. 3, p. 234-238, 2009.

Please report errors in scientific publications list by writing to: